Alert archive / California / Gale Watches in 2011
Gale Watch 32, NWS Eureka, CA
NWS Eureka, CA issued this gale watch at Nov 20, 2011, 3:17 PM PST. It took effect at Nov 22, 2011, 10:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 20, 2011, 3:17 PM PST (23:17 UTC)
- In effect from
- Nov 22, 2011, 10:00 AM PST
- Expired
- Nov 21, 2011, 2:29 PM PST
- In force
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
685 WHUS76 KEKA 202317 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 317 PM PST SUN NOV 20 2011 ...A PROLONGED PERIOD OF STRONG SOUTHERLY WINDS EXPECTED THROUGH MIDWEEK.. .SOUTH WINDS WILL BEGIN TO INCREASE LATE TONIGHT AHEAD OF A SLOW MOVING FRONT. GALE FORCE WINDS ARE EXPECTED OVER THE OUTER WATERS NORTH OF CAPE MENDOCINO BY MONDAY AFTERNOON...SPREADING SOUTH AND EAST DURING THE EVENING. THE STRONGEST PERIOD OF WINDS WILL BE FROM MONDAY NIGHT THROUGH WEDNESDAY MORNING WITH STORM FORCE GUSTS POSSIBLE IN THE OFFSHORE WATERS. PZZ470-211200- /O.UPG.KEKA.GL.A.0031.111121T1200Z-111123T2300Z/ /O.NEW.KEKA.GL.W.0034.111121T1800Z-111123T2300Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 317 PM PST SUN NOV 20 2011 ...GALE WARNING IN EFFECT FROM 10 AM MONDAY TO 3 PM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 10 AM MONDAY TO 3 PM PST WEDNESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...A PROLONGED PERIOD OF STRONG GALE FORCE WINDS ARE EXPECTED FROM MONDAY MORNING THROUGH WEDNESDAY AFTERNOON. STORM FORCE GUSTS ARE POSSIBLE MONDAY NIGHT THROUGH WEDNESDAY MORNING. * SEAS...STEEP SHORT PERIOD SEAS WILL BUILD ON TUE AND WED AS HIGH AS 18 TO 22 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ450-211200- /O.UPG.KEKA.GL.A.0031.111122T0600Z-111123T2300Z/ /O.NEW.KEKA.GL.W.0034.111121T2200Z-111123T2300Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 317 PM PST SUN NOV 20 2011 ...GALE WARNING IN EFFECT FROM 2 PM MONDAY TO 3 PM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 2 PM MONDAY TO 3 PM PST WEDNESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...A PROLONGED PERIOD OF STRONG GALE FORCE WINDS ARE EXPECTED MONDAY AFTERNOON THROUGH WEDNESDAY AFTERNOON. * SEAS...STEEP SHORT PERIOD SEAS MAY BUILD ON TUE AND WED AS HIGH AS 14 TO 18 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ475-211200- /O.UPG.KEKA.GL.A.0031.111122T1200Z-111123T2300Z/ /O.NEW.KEKA.GL.W.0034.111122T0000Z-111123T2300Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 317 PM PST SUN NOV 20 2011 ...GALE WARNING IN EFFECT FROM 4 PM MONDAY TO 3 PM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 4 PM MONDAY TO 3 PM PST WEDNESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...A PROLONGED PERIOD OF STRONG GALE FORCE WINDS ARE EXPECTED LATE MONDAY AFTERNOON THROUGH WEDNESDAY AFTERNOON. * SEAS...STEEP SHORT PERIOD SEAS MAY BUILD TUE AND WED AS HIGH AS 15 TO 18 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ455-211200- /O.NEW.KEKA.GL.A.0032.111122T1800Z-111124T0500Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 317 PM PST SUN NOV 20 2011 ...GALE WATCH IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY EVENING. * WINDS: GALE FORCE WINDS ARE EXPECTED IN THE VICINITY OF CAPE MENDOCINO AS EARLY AS MONDAY EVENING...BUT GALE CONDITIONS WILL NOT SPREAD OVER THE MAJORITY OF THE ZONE UNTIL TUESDAY. * SEAS: STTEP SHORT PERIOD SEAS MAY BUILD AS HIGH AS 13 TO 16 FT...HIGHEST IN THE VICINITY OF CAPE MENDOCINO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
3 follow-up statements
950 WHUS76 KEKA 210042 CCA MWWEKA URGENT - MARINE WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE EUREKA CA 441 PM PST SUN NOV 20 2011 ...A PROLONGED PERIOD OF STRONG SOUTHERLY WINDS EXPECTED THROUGH MIDWEEK.. PZZ470-211330- /O.UPG.KEKA.GL.A.0031.111121T1200Z-111123T2300Z/ /O.COR.KEKA.GL.W.0034.111121T1800Z-111123T2300Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 441 PM PST SUN NOV 20 2011 ...GALE WARNING IN EFFECT FROM 10 AM MONDAY TO 3 PM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 10 AM MONDAY TO 3 PM PST WEDNESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...A PROLONGED PERIOD OF STRONG GALE FORCE WINDS ARE EXPECTED FROM MONDAY MORNING THROUGH WEDNESDAY AFTERNOON. STORM FORCE GUSTS ARE POSSIBLE MONDAY NIGHT THROUGH WEDNESDAY MORNING. * SEAS...STEEP SHORT PERIOD SEAS WILL BUILD ON TUE AND WED AS HIGH AS 18 TO 22 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ450-211330- /O.UPG.KEKA.GL.A.0031.111122T0600Z-111123T2300Z/ /O.COR.KEKA.GL.W.0034.111121T2200Z-111123T2300Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 441 PM PST SUN NOV 20 2011 ...GALE WARNING IN EFFECT FROM 2 PM MONDAY TO 3 PM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 2 PM MONDAY TO 3 PM PST WEDNESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...A PROLONGED PERIOD OF STRONG GALE FORCE WINDS ARE EXPECTED MONDAY AFTERNOON THROUGH WEDNESDAY AFTERNOON. * SEAS...STEEP SHORT PERIOD SEAS MAY BUILD ON TUE AND WED AS HIGH AS 14 TO 18 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ475-211330- /O.UPG.KEKA.GL.A.0031.111122T1200Z-111123T2300Z/ /O.COR.KEKA.GL.W.0034.111122T0000Z-111123T2300Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 441 PM PST SUN NOV 20 2011 ...GALE WARNING IN EFFECT FROM 4 PM MONDAY TO 3 PM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 4 PM MONDAY TO 3 PM PST WEDNESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...A PROLONGED PERIOD OF STRONG GALE FORCE WINDS ARE EXPECTED LATE MONDAY AFTERNOON THROUGH WEDNESDAY AFTERNOON. * SEAS...STEEP SHORT PERIOD SEAS MAY BUILD TUE AND WED AS HIGH AS 15 TO 18 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ455-211330- /O.COR.KEKA.GL.A.0032.111122T1800Z-111124T0500Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 441 PM PST SUN NOV 20 2011 ...GALE WATCH IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY EVENING. * WINDS: GALE FORCE WINDS ARE EXPECTED IN THE VICINITY OF CAPE MENDOCINO AS EARLY AS MONDAY EVENING...BUT GALE CONDITIONS WILL NOT SPREAD OVER THE MAJORITY OF THE ZONE UNTIL TUESDAY. * SEAS: STEEP SHORT PERIOD SEAS MAY BUILD AS HIGH AS 13 TO 16 FT...HIGHEST IN THE VICINITY OF CAPE MENDOCINO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
974 WHUS76 KEKA 211632 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 832 AM PST MON NOV 21 2011 ...A PROLONGED PERIOD OF STRONG SOUTHERLY WINDS EXPECTED THROUGH MIDWEEK.. PZZ470-220045- /O.EXT.KEKA.GL.W.0034.111121T1700Z-111123T2300Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 832 AM PST MON NOV 21 2011 ...GALE WARNING NOW IN EFFECT UNTIL 3 PM PST WEDNESDAY... THE GALE WARNING IS NOW IN EFFECT UNTIL 3 PM PST WEDNESDAY. * WINDS...SOUTH WINDS 20 TO 30 KT WITH GUSTS TO 45 KT. * SEAS...STEEP SHORT PERIOD SEAS 16 TO 20 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ450-220045- /O.EXT.KEKA.GL.W.0034.111121T2000Z-111123T2300Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 832 AM PST MON NOV 21 2011 ...GALE WARNING NOW IN EFFECT FROM NOON TODAY TO 3 PM PST WEDNESDAY... THE GALE WARNING IS NOW IN EFFECT FROM NOON TODAY TO 3 PM PST WEDNESDAY. * WINDS...SOUTH WINDS INCREASING TO 20 TO 30 KT WITH GUSTS UP TO 40 KT. * SEAS...STEEP SHORT PERIOD SEAS 11 TO 14 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ475-220045- /O.CON.KEKA.GL.W.0034.111122T0000Z-111123T2300Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 832 AM PST MON NOV 21 2011 ...GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 3 PM PST WEDNESDAY... A GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 3 PM PST WEDNESDAY. * WINDS...SOUTH WINDS INCREASING TO 25 TO 35 KT. * SEAS...STEEP SHORT PERIOD SEAS 13 TO 16 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ455-220045- /O.CON.KEKA.GL.A.0032.111122T1800Z-111124T0500Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 832 AM PST MON NOV 21 2011 ...GALE WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY EVENING... A GALE WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY EVENING. * WINDS: GALE FORCE GUSTS ARE EXPECTED IN THE VICINITY OF CAPE MENDOCINO BY MONDAY AFTERNOON...BUT GALE CONDITIONS WILL NOT SPREAD OVER THE MAJORITY OF THE ZONE UNTIL TUESDAY. THE PERIOD OF STRONGEST WINDS WILL BE EARLY WEDNESDAY AS A FRONT PASSES BY. * SEAS: STEEP SHORT PERIOD SEAS MAY BUILD AS HIGH AS 13 TO 16 FT...HIGHEST IN THE VICINITY OF CAPE MENDOCINO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
362 WHUS76 KEKA 212229 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 229 PM PST MON NOV 21 2011 ...A PROLONGED PERIOD OF STRONG SOUTHERLY WINDS EXPECTED THROUGH MIDWEEK.. PZZ455-220630- /O.EXB.KEKA.GL.W.0034.111122T0600Z-111124T0400Z/ /O.UPG.KEKA.GL.A.0032.111122T1800Z-111124T0500Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 229 PM PST MON NOV 21 2011 ...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 8 PM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 8 PM PST WEDNESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS: GALE FORCE GUSTS ARE EXPECTED IN THE VICINITY OF CAPE MENDOCINO THIS EVENING...SPREAD OVER THE MAJORITY OF THE ZONE BY MIDNIGHT. THE PERIOD OF STRONGEST WINDS...GUSTING UP TO 45 KT WILL BE ON WEDNESDAY AS A FRONT PASSES BY. * SEAS: STEEP SHORT PERIOD SEAS MAY BUILD AS HIGH AS 12 TO 16 FT...HIGHEST IN THE VICINITY OF CAPE MENDOCINO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ450-470-220630- /O.CON.KEKA.GL.W.0034.000000T0000Z-111123T2300Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 229 PM PST MON NOV 21 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 PM PST WEDNESDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 3 PM PST WEDNESDAY. * WINDS...SOUTH WINDS 20 TO 30 KT WITH GUSTS TO 40 KT. A FEW GUSTS TO 50 KT BEYOND 10 NM LATE TUESDAY AND EARLY WEDNESDAY. * SEAS...STEEP SHORT PERIOD SEAS 14 TO 20 FT...HIGHEST BEYOND 10 NM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ475-220630- /O.CON.KEKA.GL.W.0034.111122T0000Z-111123T2300Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 229 PM PST MON NOV 21 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 PM PST WEDNESDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 3 PM PST WEDNESDAY. * WINDS...SOUTH WINDS TO 25 TO 35 KT. A FEW GUSTS TO 45 KT LATE TUESDAY AND WEDNESDAY. * SEAS...STEEP SHORT PERIOD SEAS 13 TO 18 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this gale watch went out at Nov 20, 4:09 AM PST, 11 hours 8 minutes earlier.
Area forecast discussion, Nov 20, 4:09 AM PST, 11 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
409 AM PST SUN NOV 20 2011
.SYNOPSIS...DRY WEATHER WILL RETURN FOR SUNDAY WITH SOME SUNSHINE
BUT RAIN WILL RETURN TO THE REDWOOD COAST BY MONDAY EVENING. MOST
OF THE REMAINDER OF THE UPCOMING WEEK WILL BE CLOUDY AND WET
ALTHOUGH CHANCES FOR RAIN WILL BE MUCH LOWER FURTHER SOUTH IN
MENDOCINO COUNTY. BREEZY CONDITIONS WILL PREVAIL ACROSS THE
REDWOOD COAST MONDAY EVENING THROUGH TUESDAY.
&&
.DISCUSSION...INTENSIFYING TIGHTLY WOUND STORM SYSTEM DROPPING
SOUTHEASTWARD WILL PUSH INLAND ACROSS CENTRAL CALIFORNIA BY SUNDAY
MORNING. DYNAMICS WILL QUICKLY SHIFT SOUTHEASTWARD AS THE SYSTEM
MOVES BY AND OCCLUDES. THIS WILL LIMIT RAINFALL AMOUNTS ACROSS
MENDOCINO COUNTY TO THE HALF INCH TO INCH RANGE ON AVERAGE.
HOWEVER LOCALLY HIGHER AMOUNTS WILL LIKELY OCCUR PARTICULARLY NEAR
SOUTH AND EAST FACING HIGHER TERRAIN.
SUNDAY WE WILL QUICKLY DRY OUT WITH SUNSHINE A GOOD BET ACROSS
MUCH OF THE AREA. THIS MAY BE OUR LAST DECENT DAY FOR AWHILE AS
THE PACIFIC JET TAKES AIM ON THE PACIFIC NORTHWEST BY MONDAY
NIGHT AND CONTINUING THROUGH MIDWEEK. STRONG WEST TO SOUTHWEST
ONSHORE FLOW WILL PERSIST THROUGH A DEEP LAYER PEAKING TUESDAY
NIGHT INTO WEDNESDAY. SNOW LEVELS WILL REMAIN RATHER HIGH WITH
THIS TYPE OF FLOW DO NOT EXPECT WINTER HEADLINES FROM THAT ASPECT.
MODELS BEGIN TO DIFFER ON THE DETAILS AND ANY POSSIBLE BREAKS IN
THE WEATHER BY THANKSGIVING DAY INTO THE WEEKEND. KEPT POPS JUST
ABOVE CLIMO TOWARD NEXT WEEKEND. HEAVIEST RAINFALL POTENTIAL WITH
THIS PATTERN APPEARS TO BE NORTH OF THE OREGON BORDER WITH LIMITED
RAINFALL FURTHER SOUTH OF CAPE MENDOCINO. NEED TO CONSIDER AN SPS
IN THE NEXT DAY OR SO WITH IMPACTS TO HOLIDAY TRAVEL.
&&
.AVIATION...RATHER BENIGN PERIOD OVER THE NEXT 24 HRS AS RAINS
DECREASE IN COVERAGE AND INTENSITY AND BEFORE NEXT SYSTEM MOVES INTO
THE AREA. HAVE KEPT VCSH IN FOR KACV AND KUKI THRU MID-MORNING.
OTHERWISE...VFR CIGS AND VSBYS EXPECTED. WINDS WILL BE LIGHT...ALTHO
SPEEDS WILL BEGIN TO INCREASE AFTER MIDNIGHT AT KCEC AND KACV. /SEC
&&
.MARINE...HAVE MADE FEW CHANGES TO EXISTING FORECAST. WINDS WILL
CONTINUE TO DIMINISH THIS MORNING AS SFC LOW OFFSHORE WEAKENS AND
MOVES S. WINDS WILL BEGIN TO RAMP UP LATE TONIGHT OVER THE OUTER
WATERS N OF CAPE MENDO WITH OTHER ZONES FOLLOWING SUIT THEREAFTER.
LATEST MODELS ARE ROUGHLY 6 HOURS QUICKER WITH PROGRESSION OF WIND
INCREASE AND FRONT. ADJUSTED THE START TIME OF THE EXISTING GALE
WATCH AND HOISTED A GALE WATCH FOR THE NEAR SHORE WATERS N OF CAPE
MENDO. COORDINATED WITH MFR ON POSSIBLE STORM WATCH...BUT DECIDED TO
KEEP WITH STRONGLY WORDED GALE FOR NOW WITH MENTION OF OCCASIONAL
GUSTS TO STORM FORCE IN OUR N OFFSHORE ZONE. /SEC
&&
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...GALE WATCH FROM MONDAY EVENING THROUGH WEDNESDAY AFTERNOON
PZZ450.
GALE WATCH FROM LATE TONIGHT THROUGH WEDNESDAY AFTERNOON PZZ470.
GALE WATCH FROM LATE MONDAY NIGHT THROUGH WEDNESDAY AFTERNOON
PZZ475.
&&
VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
FOLLOW US ON FACEBOOK AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOVHazardous weather outlook, Nov 20, 3:10 PM PST, 7 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE EUREKA CA 310 PM PST SUN NOV 20 2011 CAZ001>004-076-212315- REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- UPPER TRINITY RIVER-MENDOCINO INTERIOR- 310 PM PST SUN NOV 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. STRONG SOUTH WINDS WILL DEVELOP MONDAY AFTERNOON AND CONTINUE INTO WEDNESDAY. WIND GUSTS UP TO 45 MPH ARE EXPECTED...WITH HIGHER GUSTS OVER EXPOSED RIDGE AND HEADLANDS. 1 TO 3 INCHES OF RAIN IS POSSIBLE WEDNESDAY AND WEDNESDAY NIGHT...WITH THE HIGHEST AMOUNTS NEAR THE OREGON BORDER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Nov 20, 10:30 AM PST, 4 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
1030 AM PST SUN NOV 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 AM SNOW 2 W TRINITY CENTER 41.00N 122.74W
11/20/2011 E7.0 INCH TRINITY CA PUBLIC
0923 AM SNOW 1 ESE ZENIA 40.19N 123.46W
11/20/2011 E6.0 INCH TRINITY CA TRAINED SPOTTER
SIX INCHES ON GROUND AT 3600 FEET SINCE 11/19 AT 430 PM.
0930 AM SNOW 1 SSE DINSMORE 40.46N 123.59W
11/20/2011 E3.0 INCH HUMBOLDT CA TRAINED SPOTTER
APPROXIMATELY 3 INCHES ON GROUND AT 3605 FEET ALL OF
WHICH FELL OVERNIGHT.
&&
RERLocal storm report, Nov 20, 10:57 AM PST, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
1057 AM PST SUN NOV 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM SNOW FOREST GLEN 40.38N 123.32W
11/20/2011 U0.0 INCH TRINITY CA DEPT OF HIGHWAYS
CHAINS REQUIRED ON HWY 36 FROM 3 MILES WEST OF MAD RIVER
TO FOREST GLEN OVER SOUTH FORK MOUNTAIN FROM 11/19 AT 500
PM UNTIL PRESENT. ALSO REQUIRED FROM JUNCTION OF HWY 3
AND 36 AT PEANUT TO THE SHASTA COUNTY LINE.
1030 AM SNOW SE TRINITY CENTER 41.00N 122.70W
11/20/2011 M1.1 INCH TRINITY CA COCORAHS
1.1 INCHES OF SNOW AT 2427 FEET.
1030 AM SNOW 11 E DOUGLAS CITY 40.65N 122.74W
11/20/2011 U0.0 INCH TRINITY CA DEPT OF HIGHWAYS
CHAINS REQUIRED OVER BUCKHORN SUMMIT ON HWY 299 FROM
11/19 AT 900 PM UNTIL 11/20 AT 5 AM.
1030 AM SNOW 9 N HAYFORK 40.70N 123.13W
11/20/2011 U0.0 INCH TRINITY CA DEPT OF HIGHWAYS
CHAINS REQUIRED OVER HAYFORK SUMMIT ON HWY 3 FROM 11/19
AT 700 PM UNTIL 11/20 AT 900 AM.
&&
RERThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 20, 3:17 PM PST | Gale Warning | EKA | 71 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.